Discussions that mention morphine

Pain Management board


Rosark - yes, the patches take some time to "level off" in your system. However, if you've been on MSIR 30 mg x4, I don't believe the 25 mcg patch is strong enough for you. Did you have anything else at the same time as the MSIR? I know it takes time for it to level out in your system, my doctor had told me to continue taking my LA morphine for the 3-4 regular doses. I do remember the feeling of that first patch....like I felt it distribute through my body and relax me, but not sleepy.....then 12 hours later nauseous and ill....I actually ripped it off thinking I was overdosing (it may have been the case, too, because just several hours prior I had taken the 2nd dose of the MS. I put it back on 24 hours later with that Tegaderm clear tape and haven't had a problem since, and didn't take any more MS past that second dose either.

Prior to surgery I was on LA morphine sulfate 60 mg x3 a day. After my surgery I was able to wean down to 15 mg LA morphine sulfate 3 times a day and Norco 10/325 up to 6 per day. I had been on that for several months when I told my doctor I was tired of taking so many pills (I had no idea the patch was an option, I was just mentioning there being so many pills in a bummed out manner), at an rate, I was switched to the patch, but mine was 50 mcg every 48 hours, plus Norco for BT...after about 2 years on that dose I was recently changed to 75 mcg every 48 hours by my new PM

Obviously, your first month is your trial time, so just let your doctor know what's up after the month is over.